It all started about three weeks ago. Firstly, I started experiencing this headache and I felt it was the usual headache that will go by itself, but, it persisted than I expected. After this, I started feeling feverish and it was at this point I took Lonart tablet 20 by 120.
On a normal day, if I take anti-malaria drug, I should be seeing the sign of getting better on the second day, but in this case I wasn›t responding. It was at this stage I went to see a doctor who asked me what I had used. I told him and he asked me to finish up the does. I was also given an injection of artemether (starter dose).
I finished the Lonart, but wasn’t feeling better yet. I was then now feeling weak, feverish and headache (like my head is getting filled).
Therefore, I headed for the hospital again and this time I was placed on bed with medication. After some injections, I was discharged one day after, with the doctor saying I will get better.
After leaving the hospital I was getting better, but not absolute. So these are the signs I’m still experiencing: My head getting filled up (I can’t say if it is headache per se) and feeling feverish a little (which can occur in the morning and not evening and vice versa)
I eat and sleep well however. Now, I’m taking this herb medicine.
– S.A. Toluwalashe, Igbetti, Oyo State
At the very beginning of your illness, you talked first about your headache. At the end of all your treatment, the headache is still present. When headache is as prominent as this and the headache is a funny one – you are not even sure to call it a headache because it feels different, as if something is filling your head – the first diagnosis I entertain is typhoid fever (caused by a bacterial germ called Salmonella typhi) or Salmonellosis (caused by Salmonella typhi A, B or C)
Why not malaria –perhaps malaria that has not been well treated; malaria that is resistant or some other differential diagnosis? Again, the astute physician has learnt that the patient that has a fever who begins his complaints with funny headache complaints is a case of typhoid until proven otherwise. Of course, the proof is to verify or deny these suspicions by relevant blood tests.
The Widal test will rule out typhoid and the malaria parasite test will throw light on malaria. Duration of treatment is another factor here because while you treat malaria for only two, three or four days, you will need to continue treating typhoid for two full weeks with your antibiotics.
A good doctor who will take time to listen to your complaints will sort you out, especially with the help of laboratory investigations.
I urinate almost every minute!
Last month, I was experiencing internal body heat cum itching of the body. People said it was measles owing to the rashes that showed up whenever I scratched my body. So I began taking different types of local herbal mixtures. The first two weeks the itching stopped. I continued with the herbal mixture before the internal body heat finally stopped the next two weeks.
Now I notice that I begin to feel the urge to urinate frequently like every minute. Urine and blood tests were carried out on me. The doctor said my results were fine. I am presently disturbed. I hope my condition is not related to the herbal mixtures I took. Or what could possibly be the cause and how do I overcome this?
– Salaam Dan Sarkin, Sokoto
No; I don’t think it’s the herbal mixtures. Those ones got you over the itching and internal heat. Didn’t they? You have to properly evaluate your urinary frequency. When you are urinating more than seven times in a day, you have urinary frequency. Frequent urination can be just a habit but is generally a sign of kidney or ureter problems, urinary bladder problems, or other medical conditions, such as diabetes mellitus, pregnancy or prostate gland problems.
A major cause we must have a high index of suspicion about is urinary tract infection, which is very common. See a good doctor who will listen to you and examine you and then conduct laboratory tests, which will help pinpoint the cause of your urinary frequency. Other possible causes include the use of diuretics (substances that increase urination; either as medication or foods or as drinks; anxiety; cancer of the bladder; interstitial cystitis; masses or tumors or growths in the pelvis (?fibroids); urethral stricture; sexually transmitted diseases such as chlamydia; bladder stones; overactive bladder syndrome.
The doctor will want to know if there is associated fever; pain or discomfort with urination; any discharge; blood with the urination and so on. After gathering all the clinical details, the doctor will make up his mind what you are suffering from. Go see a doctor and get back to me as you go along.
Serious problem after sex
I had many sexual intercourse sometimes ago and since then I have not been feeling fine. The symptoms are as follows: Loss of weight. Peeling of my private part skin (keeps occurring repeatedly), body temperature, infection in my anus, rashes (severe) and scratching in my private part.
I had an intercourse last week and after one round I could not continue. What is responsible for all these? I need your medical advice in order to treat the infections.
– Dandogo Hassan, Funtua
Looking at your complaints on the surface, one would worry about Chronic Prostatitis—what many call Staphylococcus. But your mentioning
loss of weight, fever and the detail about your anus scares me. Were you involved in anal sex? Loss of weight and fever, with anal sex? I would like to begin my work from checking if you have HIV. It is a medical fact that anal sex and HIV correlate.
The fungus Candida, which predominantly causes scaling and peeling of the skin of the genitals, also is associated with HIV infection and progression. You need to be seen (face to face) by a competent medical practitioner who will examine and order relevant laboratory tests to sort you out and actually find what your diagnosis is, but I see the red flag here. We must not be complacent, please. Waste no time. See a good doctor. You can call the helplines.
Genital growths, help!!!
I really thank you for the good works you’re doing for humanity. Please I would like you to give me a clue to what you think is wrong with me and also give me medical assistance. I once had sex with my girlfriend and after some months, I had rashes around my private part. I used some cream to cure it, but after some time, I began to have some growth around my private part.
I went for test and was told I had no sexually transmitted disease. I feel uncomfortable with the growth. What can I do to take it away?
– Your friend.
Very likely, you caught either, a) Human Papilloma virus – an STD or
b) Herpes – another STD or c) Syphilis from this girl and you need proper management.
These three can cause growths/growth-like things to show up on the genitals after sex. Go to any General or Teaching Hospital or send another mail to ask for our address, if you prefer to see us.